Debris Flow, Northwest
- When
- March 31, 4:00 PM AST
- Where
- Northwest forecast zone
- Reported by
- BROADCAST MEDIA
A rockslide occurred on Highway 131 and was partially blocking the highway in the municipality of Quebradillas.
1 debris flow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 31, 2:38 PM AST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST FRI MAR 31 2006
.DISCUSSION...12Z SOUNDING MEASURED A VERY LIGHT LOW LEVEL WIND
FLOW AND A PRECIPITABLE WATER OF 2.91 INCHES. AN AREA OF NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE OCEAN WAS NOTED. IT IS ASSOCIATED TO
THE CONFLUENCE OF THE LOW LEVEL WINDS. VERY HEAVY SHOWERS AND
THUNDERSTORMS ALSO DEVELOPED OVER THE ISLAND OF PUERTO RICO WHERE
PUBLIC REPORTED HEAVY DOWNPOUR. SATELLITE IMAGERY DEPICTED
CLEARLY A SHEAR LINE MENTIONED IN PMDCA PRODUCT FROM MONA PASSAGE
AND ACROSS PUERTO RICO.
THE HIGH MOISTURE CONTENT WILL COMBINE WITH THE OROGRAPHIC
EFFECTS...DIURNAL HEATING AND SEE BREEZE TO INDUCE THE FORMATION
OF SHOWERS AND THUNDERSTORMS BEGINNING AROUND NOON.
GFS MODEL GUIDANCE ADVERTISE A STRONG UPPER LEVEL JET (NEAR 100
KNOTS) DURING THIS WEEKEND WHICH WILL ADD MORE INSTABILITY AND
WILL MAKE THE AFTERNOON CONVECTION TO LINGER INTO THE LATE EVENING
HOURS.
&&
.MARINE...ACTUAL MARINE GUIDANCE AND OBSERVATIONS FROM EXPERIENCED
PEOPLE MADE ME TO CONTINUE WITH THE HIGH SURF ADVISORY UNTIL 600 PM
THIS EVENING. GUIDANCE SUGGEST THAT LONG PERIODS SWELLS WILL
CONTINUE TO ARRIVE TO OUR LOCAL ATLANTIC WATERS. WITH THE HEAVY
PRECIPITATION OCCURRING AND EXPECTED TO CONTINUE DURING THE
EVENING OVER THE ATLANTIC WATERS AND PART OF THE MONA
PASSAGE...MARINE CONDITIONS IN THE ATLANTIC ARE FORECAST TO BE
VERY ROUGH.
&&
.AVIATION...EAST OF THE SAN JUAN INTERNATIONAL AIRPORT...STRONG
THUNDERSTORMS ARE OCCURRING ACROSS THE NORTH COASTAL SECTIONS FROM
WHERE MANY AIRCRAFTS MAKE THEIR APPROACH FOR LANDING.
&&
.HYDROLOGY...HEAVY RAINFALL HAVE BEEN OCCURRING DURING THE PAST
FEW DAYS ACROSS THE SECTORS OF PUERTO RICO AND ADDITIONAL RAINFALL
IS ADVERTISED. THIS MAY RESULT IN SATURATION OF THE GROUND AND
CONSEQUENT SUSCEPTIBILITY FOR FLOODING NEXT FEW DAYS.
&&
.CLIMATE...EXPECT PERSISTENCE IN THE AFTERNOON CONVECTION FOR THE
NEXT FEW DAYS. NO DOUBT THE RAINY SEASON ALREADY STARTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 74 83 / 50 40 50 50
STT 76 82 76 82 / 20 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR PRZ001-
PRZ002-PRZ005-PRZ008-PRZ010-PRZ012-PRZ013.
VI...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR VIZ001.
&&
RIVERAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI MAR 31 2006 PRZ001>013-AMZ710>750-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY IN THE VICINITY OF PUERTO RICO WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO URBAN AND SMALL STREAM FLOODING. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY IN THE VICINITY OF THE U.S. VIRGIN ISLANDS WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S. VIRGIN ISLANDS UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND GUT FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 debris flow. Local standard time, as filed.
A rockslide occurred on Highway 131 and was partially blocking the highway in the municipality of Quebradillas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493239.